Skip to main content
Log in

Exceptional Algebraic Sets for Infinite Discrete Groups of \(PSL(3,\mathbb {C})\)

  • Published:
Bulletin of the Brazilian Mathematical Society, New Series Aims and scope Submit manuscript


In this note we show that the exceptional algebraic set for an infinite discrete group in \(PSL(3,{{\mathbb {C}}})\) should be a finite union of: complex lines, copies of the Veronese curve or copies of the cubic \(xy^2-z^3\).

This is a preview of subscription content, log in via an institution to check access.

Access this article

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others


  • Barrera, W., Cano, A., Navarrete, J.P., Seade, Y.J.: Purely parabolic discrete groups pf \(PSL(3,\mathbb{C})\), preprint arXiv:1802.08360 (2020)

  • Barrera, W., Cano, A., Navarrete, J.P.: On the number of lines in the limit set for discrete subgroups of \(PSL(3, \mathbb{c})\). Pacific J. Math. 281(1), 17–49 (2016)

    Article  MathSciNet  Google Scholar 

  • Briend, J.Y., Cantat, S., Shishikura, M.: Linearity of the exceptional set for maps of \(P_ k (C)\). M. Math. Ann. 330(1), 39–43 (2004)

    MATH  Google Scholar 

  • Cano, A., Navarrete, J.P., Seade, J.: Complex Kleinian groups. In: Progress in Mathematics, no. 303, Birkhauser/Springer Basel AG, Basel (2013)

  • Cano, A., Loeza, L.: Two dimensional Veronese groups with an invariant ball. Int. J. Math. 28(10), 1750070 (2017).

    Article  MathSciNet  MATH  Google Scholar 

  • Cano, A., Seade, J.: On discrete groups of automorphisms of \(\mathbb{P}^2_{\mathbb{C}}\). Geom. Dedicata 168(1), 9–60 (2014)

    Article  MathSciNet  Google Scholar 

  • Cano, A., Loeza, L., Ucan-Puc, A.: Projective cyclic groups in higher dimensions. Linear Alg. Appl. 531, 169–209 (2017)

    Article  MathSciNet  Google Scholar 

  • Cerveau, D., Lins, A.: Hypersurfaces exceptionnelles des endomorphismes de \(\mathbb{CP}^n\). Boletim Soc. Bras. Matematica 31(2), 155–161 (2000)

    Article  Google Scholar 

  • Fischer, G.: Plane Algebraic Curves, Student Mathematical Library, vol. 15. AMS, New York (2001)

    Google Scholar 

  • Fornaes, J.F., Sibony, N.: Complex dynamic in higher dimension. I. Astérisque 222, 201–231 (1994)

    MathSciNet  Google Scholar 

  • Greenberg, L.: Discrete subgroups of the Lorentz group. Math. Scand. 10, 85–107 (1962)

    Article  MathSciNet  Google Scholar 

  • Kapovich, M.: Hyperbolic manifolds and discrete groups, modern Birkhäuser classics book series (2010)

  • Kulkarni, R.S.: Groups with domains of discontinuity. Math. Ann. No. 237, 253–272 (1978)

    Article  MathSciNet  Google Scholar 

  • Miranda, R.: Algebraic Curves and Riemann Surfaces, Graduate Studies in Mathematics, vol. 5. AMS, New York (1995)

    Google Scholar 

  • Navarrete, J.P.: The trace function and Complex Kleinian groups. Int. J. Math. 19(07), 865–890 (2008)

    Article  MathSciNet  Google Scholar 

  • Seade, J., Verjovsky, A.: Higher dimensional complex Kleinian groups. Math. Ann. 322, 279–300 (2002)

    Article  MathSciNet  Google Scholar 

  • Shafaverich, I.R.: Basic Algebraic Geometry 1. Springer, Berlin, Heidelberg (1994)

    Google Scholar 

Download references


The authors would like to thank to the UCIM UNAM and their people for its hospitality and kindness during the writing of this paper. We also grateful to J. F. Estrada and J. J. Zacarías for fruitful conversations.

Author information

Authors and Affiliations


Corresponding author

Correspondence to Luis Loeza.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Partially supported by grants of projects PAPIIT UNAM: IN110219.

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

Loeza, L., Cano, A. Exceptional Algebraic Sets for Infinite Discrete Groups of \(PSL(3,\mathbb {C})\). Bull Braz Math Soc, New Series 52, 563–572 (2021).

Download citation

  • Received:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI:


Mathematics Subject Classification